What is zopiclone withdrawal?

Withdrawal can occur after taking zopiclone as a sleep aid for more than four weeks.

Withdrawal of zopiclone can cause unpleasant symptoms in patients who have taken this sleeping pill for more than four weeks. This can include rebound insomnia, tremors, and serious neurological complications such as seizures. The drug is only recommended for short-term use, but if the patient uses it for an extended period of time, it is important to decrease the dosage when stopping it, rather than stopping abruptly. Patients who suddenly stop medication may develop zopiclone withdrawal symptoms.

Insomnia may occur when stopping treatment with Zopiclone.

This drug and others related to it, called z-drugs, were originally marketed as being less addictive than older sleep aids. Research indicated that this was not the case, as larger populations of patients used them and found themselves increasingly dependent. Patients who take zopiclone for just a week may experience withdrawal symptoms, and those who use it for weeks or months may be at greater risk of more serious side effects when they stop taking it.

Withdrawal of zopiclone can cause extreme disorientation in older adults.

Rebound insomnia that makes it difficult to get to sleep and stay asleep through the night can be a warning sign of zopiclone withdrawal. Other patients may experience problems such as tremors, sweating and discomfort. Seizures and delirium have been reported in some cases, along with extreme disorientation in older adults. These side effects are much rarer but are considered when a patient is preparing to stop zopiclone, especially if there is a history of problems with sleeping pills or other medications that act on the nervous system.

See also  How can I remove warts on the scalp?

Zopiclone withdrawal symptoms may include sweating.

There are several different options for patients who want to avoid stopping zopiclone. One approach is to slowly decrease the dosage over time and stop taking the pills every night. This can help the patient’s body adjust to reduced levels of the drug until it is possible to stop taking it altogether. Another option is to transition to a different medication, such as valium, which can control zopiclone withdrawal symptoms and keep the patient comfortable. Over time, this can be reduced so that the patient does not need to use it.

Withdrawal of zopiclone can cause delirium.

People with a recent history of using zopiclone for more than two weeks may want to discuss this when meeting with healthcare professionals. It can be important to be aware of this when discussing symptoms and side effects of conditions and medications that seem unrelated. The patient may also need another prescription to prevent withdrawal symptoms or help with a tapering program to stop the medication. These services can be provided if patients make sure that all necessary information is available to their doctors.

Leave a Comment